Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Best HIV meds for HIV/HCV coinfection.
Sep 13, 2004

I am HIV/HCV coinfected, and ready to start HIV meds again. I have not taken any protease inhibitors. Are there any particular meds or cocktails that are better or worse than others for my liver, etc? I want meds that will work to get my viral load down. Thanks.

Response from Dr. McGovern

The more I read the studies which have been written about liver toxicity and medications, the more I am convinced that most of the medications are equivalent. I would avoid high dose ritonavir but low dose ritonavir seems just fine. Otherwise the other important issue is routine follow-up with your doctor and laboratory monitoring. Also remember that if you develop nausea, right belly pain, vomiting, loss of appetite fatigue or skin color changes, that you may be having symptoms of drug associated hepatitis. This will require an urgent phone call to your physician for guidance. Patients with viral hepatitis have a higher risk for problems with their medications and toxicity, but most patients do tolerate them well.

Dr. McGovern



Previous
skin changes and hepatitis???
Next
Worried....

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement